Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Having hair fall. Started to finax and mintop forte. Side effects?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4117 Questions
Hello doctor, i am 25 and havin hairfall since a long time, 6 months back i started with finax 1 mg and mintop forte 5%, and doctor said to keep using it for longer period, it is showing good results , but i have started reading about the side effects recently, i am worried now, will it cause me any and if it does when i stop it, will it be reversible ?
Posted Sun, 3 Nov 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 59 minutes later
Brief Answer:
Kinldy see the detailed answer below

Detailed Answer:

Welcome and thanks for posting your query to XXXXXXX

As per your query you are suffering from hair fall since long time and worried that the side effects reversibility of hair fall after stoppage of the treatment.

Before I directly to you concern let me explain you some medical facts regarding hair fall.

Medically the number of normal hair falling varies from few hair to up to 50-100 per day. Now if your hair falling more than 100s per day then it is definitely a problem. If it is not then you have to understand hair fall as normal process of day to day life.

We have almost 1 lac hair on our scalp and amongst them around 5% of hair are in falling phase and then another 0.1% (around 100) of hair can fall everyday. In males this is super-added with hormonal influence of testosterone hormone ( the male hormone) which we call as "male pattern baldness". This also depends upon genetics- meaning type and pattern of hair your family pattern (from your father and mother's side).

This process of falling starts by 20 years and is highest in between the age of 20 to 30 years. I can see you are a young man of 25 years. So it is quite obvious that you can have this problem of hair fall just because of hormonal influence.

So, as I said earlier your problem is basically Androgenic alopecia or simply saying male pattern baldness. It affects mainly frontal and parietal region of the scalp as in your case too. The temporal and region is rarely affected and occipital region is never affected in this condition. So the most important thing is not to be worried about this normal physiological age related men's problem.

Now regarding the part of treatment:

There are innumerable products in the market claiming to be useful for hair growth. We dermatologists believes in application of Minoxidil lotion. It is one product which is unanimously used by all dermatologists. It is to be started with 2% lotion applied over the scalp once or twice in day. It is to be applied when the scalp is dry. Only 1 ml is sufficient to be applied at the root of hair in frontal region. If for one month there is no burning and irritation then we increase the percentage to 5 % to 10% gradually. The same we do to taper off the medicine. That means we do not stop the medicine at once and gradually taper it off to 5% and then 2% and then alternate day or off and application of lotion before stopping it completely.

Finasteride is given along with this topical application to reduce the effect of male hormones. If you are unmarried or sexually inactive male then there is no problem in taking this medicine but if you are sexually active then it can reduce your libido temporarily. And as soon as the medicine is stopped you regain your normal libido again.

For the same you must had been guided by your prescribing dermatologist. So do not worry about temporary side effects which are not serious ones.

I would like to suggest you to have a good nourishing diet along with all the medicines because that is quite very helpful in retaining the hair and maintaining it better.

Hope these informations will help you. If you have further queries I will be happy to help.

"Wish you good health"

Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
Follow-up: Having hair fall. Started to finax and mintop forte. Side effects? 10 days later
Sir, if i by anychance i have triggered erectical dysfunction, how much time it would take to get back normal, as i am not gettin morning erections and even if masturbate, the sperm count ahs decreased, it was fine 3 to 4 days back, i dnt know that is it because i am thinking to much, but 1 thing is sure it was nit like this before, the urge is not that much since past few days. If its because of finestride how much time will it take to get normal?
Answered by Dr. Sanjay Kumar Kanodia 7 hours later
Brief Answer:
Your sexual function will be alright in few weeks

Detailed Answer:
Welcome to the forum again.

I have gone through your problem of erectile dysfunction and decreased semen volume.

Before proceeding any further let me first guide you that both of these above problem are temporary. Now as I can get that you have this problem form last few days so it is most importantly related to stress or anxiety which you are feeling. The other reason is the oral tablet also but as it is present form last few days only so do not worry about the same.
The reversibility takes few weeks to few months of the periods which is variable in all individuals. If you are really worried about the part of sexual functions then you can stop finasteride at once and can take further guidance from your treating dermatologist to maintain the hair growth.

Most importantly this is totally temporary part of the finasteride and is completely reversible, so do not worry.
Hope these informations will help you. If you have any further quires I will be happy to help.
With good health wishes,
Above answer was peer-reviewed by
Follow-up: Having hair fall. Started to finax and mintop forte. Side effects? 6 hours later
Sir, i dont feel as horny as i use to feel before, the urge is less, the desire is less and i feel little numbness on head of penis, i am circumcised.
I am scared as i read somewhere on internet that the side effects of finasteride are not reversible in some cases, and for some its not like before.
I do regular gym and was using some dietary supplements, and was alsi used thermogenic fat burner for a week, i hope its not related with it.
I am not getting normal and instant erection which was very normal earlier, i hope its not psycholohical too. Very scared.
Thank you.
Answered by Dr. Sanjay Kumar Kanodia 15 hours later
Brief Answer:
Reduce your stress and anxiety level !!!

Detailed Answer:
Hello young man,

I can understand your concern as a young chap we are quite much worried about our potency and virility. According to my experience, as you have the problem from last few days only, so it is more related to the stress you are feeling. This stress too is because of the fact that you are searching a lot on internet regarding the side of finasteride. Thereby, you are reading unnecessary informations which are not applicable for everyone.

So I request you to stop searching about all these stuff. In my clinical experience I have never found any permanent or long term side effects of finasteride. So relax and be positive and productive !!!

Wit good health wishes,
Above answer was peer-reviewed by
Follow-up: Having hair fall. Started to finax and mintop forte. Side effects? 20 hours later
Thank you sir,
But 1 thing is for sure, my semen is watery and less since past few months i guess after finasteride, it was not at all like this, i never gave it a thought , but when i came to know about the side effects then i noticed and realised its like this from a long time,
Will this also get reversed?
My doctor never warned me about this, otherwise i would have never gone for finasteride.
Thank you.
Answered by Dr. Sanjay Kumar Kanodia 20 minutes later
Brief Answer:
This is also temporary and will be alright soon

Detailed Answer:
Hello young man,

The less viscosity of semen can be because of finasteride. But as I explained you before that the side effects of finasteride are totally temporary so this thing also will be getting resolved very soon after stopping the drug. Now I personally request you to not to be worried about. Finasteride is a very common drug and the side effects also very much temporary so relieve your stress and get on to work !!!

With best health wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor